Alert archive / California / High Wind Watches in 2014

High Wind Watch 5, NWS Reno, NV

December 8, 20149 counties in California; 7 counties in Nevada

NWS Reno, NV issued this high wind watch at Dec 8, 2014, 2:47 PM PST for 9 counties in California; 7 counties in Nevada. It took effect at Dec 11, 2014, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 8, 2014, 2:47 PM PST (22:47 UTC)
In effect from
Dec 11, 2014, 4:00 AM PST
Expired
Dec 10, 2014, 4:01 AM PST
In force
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 39 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2014-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2014-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1771 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

723 
WWUS75 KREV 082247
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
247 PM PST MON DEC 8 2014

...HIGH WINDS AND SIGNIFICANT SNOW WILL IMPACT NORTHEAST
CALIFORNIA AND WESTERN NEVADA ON THURSDAY...

.A WINTER STORM MOVING INTO THE SIERRA AND WESTERN NEVADA LATE
WEDNESDAY INTO THURSDAY WILL BRING HIGH WINDS ALONG WITH
RAIN AND SNOW TO NORTHEASTERN CALIFORNIA AND WESTERN NEVADA.

CAZ070-071-NVZ001-003>005-091200-
/O.NEW.KREV.HW.A.0005.141211T1200Z-141212T1200Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES-
GREATER RENO-CARSON CITY-MINDEN AREA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA...
SUSANVILLE...HAWTHORNE...YERINGTON...SMITH VALLEY...SPARKS...
GARDNERVILLE...VIRGINIA CITY...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...EMPIRE...GERLACH
247 PM PST MON DEC 8 2014

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE
THURSDAY NIGHT. 

* TIMING: WINDS WILL INCREASE LATE WEDNESDAY NIGHT WITH PEAK WINDS
  LIKELY THURSDAY AFTERNOON AND EVENING. 

* WINDS: SOUTH 30 TO 50 MPH WITH GUSTS 60 TO 70 MPH. HIGH WINDS
  WILL AFFECT ALL AREAS NOT JUST WIND PRONE LOCATIONS.

* IMPACTS: STRONG WINDS MAY COMBINE WITH SNOW TO CREATE LOCALIZED
  BLIZZARD CONDITIONS IN HIGH ELEVATIONS OF LASSEN AND PLUMAS
  COUNTIES. TRAVEL MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES AND
  SIGNIFICANT TURBULENCE FOR AIR TRAVEL. OUTDOOR HOLIDAY
  DECORATIONS MAY BE DAMAGED OR LOST FROM THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.

$$

CAZ072-073-NVZ002-091200-
/O.NEW.KREV.HW.A.0005.141211T1200Z-141212T0000Z/
GREATER LAKE TAHOE AREA-MONO-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
BRIDGEPORT...MAMMOTH LAKES...INCLINE VILLAGE
247 PM PST MON DEC 8 2014

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON. 

* TIMING: WINDS WILL INCREASE LATE WEDNESDAY NIGHT WITH PEAK WINDS
  LIKELY THURSDAY AFTERNOON AND EVENING. 

* WINDS: SOUTH 30 TO 50 MPH WITH GUSTS 60 TO 70 MPH. RIDGE WINDS
  WILL EXCEED 100 MPH AT TIMES. HIGH WINDS WILL AFFECT ALL AREAS
  NOT JUST WIND PRONE LOCATIONS.

* IMPACTS: TRAVEL MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES AND
  SIGNIFICANT TURBULENCE FOR AIR TRAVEL. OUTDOOR HOLIDAY
  DECORATIONS MAY BE DAMAGED OR LOST FROM THE STRONG WINDS. HIGH
  WINDS MAY COMBINE WITH SNOW LATE THURSDAY AFTERNOON AND EVENING
  FOR BLIZZARD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA.  CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.  

&&

$$


HTTP://WEATHER.GOV/RENO
3 follow-up statements
893 
WWUS75 KREV 091145
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
345 AM PST TUE DEC 9 2014

...HIGH WINDS AND SIGNIFICANT SNOW WILL IMPACT NORTHEAST
CALIFORNIA AND WESTERN NEVADA ON THURSDAY...

.A WINTER STORM MOVING INTO THE SIERRA AND WESTERN NEVADA LATE
WEDNESDAY INTO THURSDAY WILL BRING HIGH WINDS ALONG WITH RAIN AND
SNOW TO NORTHEASTERN CALIFORNIA AND WESTERN NEVADA.

CAZ070-071-NVZ001-003>005-092300-
/O.CON.KREV.HW.A.0005.141211T1200Z-141212T1200Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES-
GREATER RENO-CARSON CITY-MINDEN AREA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA...
SUSANVILLE...HAWTHORNE...YERINGTON...SMITH VALLEY...SPARKS...
GARDNERVILLE...VIRGINIA CITY...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...EMPIRE...GERLACH
345 AM PST TUE DEC 9 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT. 

* TIMING: WINDS WILL INCREASE LATE WEDNESDAY NIGHT WITH PEAK 
  WINDS LIKELY THURSDAY AFTERNOON AND EVENING. 

* WINDS: SOUTH 30 TO 50 MPH WITH GUSTS 60 TO 70 MPH. HIGH WINDS 
  WILL AFFECT ALL AREAS NOT JUST WIND PRONE LOCATIONS.

* IMPACTS: STRONG WINDS MAY COMBINE WITH SNOW TO CREATE 
  LOCALIZED BLIZZARD CONDITIONS IN HIGH ELEVATIONS OF LASSEN 
  AND PLUMAS COUNTIES. TRAVEL MAY BE HAZARDOUS FOR HIGH 
  PROFILE VEHICLES AND SIGNIFICANT TURBULENCE FOR AIR TRAVEL. 
  OUTDOOR HOLIDAY DECORATIONS MAY BE DAMAGED OR LOST FROM THE 
  STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.

$$

CAZ072-073-NVZ002-092300-
/O.CON.KREV.HW.A.0005.141211T1200Z-141212T0000Z/
GREATER LAKE TAHOE AREA-MONO-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
BRIDGEPORT...MAMMOTH LAKES...INCLINE VILLAGE
345 AM PST TUE DEC 9 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON. 

* TIMING: WINDS WILL INCREASE LATE WEDNESDAY NIGHT WITH PEAK 
  WINDS LIKELY THURSDAY AFTERNOON AND EVENING. 

* WINDS: SOUTH 30 TO 50 MPH WITH GUSTS 60 TO 70 MPH. RIDGE 
  WINDS WILL EXCEED 100 MPH AT TIMES. HIGH WINDS WILL AFFECT 
  ALL AREAS NOT JUST WIND PRONE LOCATIONS.

* IMPACTS: TRAVEL MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES 
  AND SIGNIFICANT TURBULENCE FOR AIR TRAVEL. OUTDOOR HOLIDAY 
  DECORATIONS MAY BE DAMAGED OR LOST FROM THE STRONG WINDS. 
  HIGH WINDS MAY COMBINE WITH SNOW LATE THURSDAY AFTERNOON AND 
  EVENING FOR LOCALIZED BLIZZARD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA.  CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.

&&

$$


HTTP://WEATHER.GOV/RENO
217 
WWUS75 KREV 092026
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1226 PM PST TUE DEC 9 2014

...HIGH WINDS AND SIGNIFICANT SNOW WILL IMPACT NORTHEAST
CALIFORNIA AND WESTERN NEVADA ON WEDNESDAY AND THURSDAY...

.A WINTER STORM MOVING INTO THE SIERRA AND WESTERN NEVADA LATE
WEDNESDAY INTO THURSDAY WILL BRING HIGH WINDS ALONG WITH RAIN AND
SNOW TO NORTHEASTERN CALIFORNIA AND WESTERN NEVADA.

CAZ070-071-NVZ003-005-101300-
/O.UPG.KREV.HW.A.0005.141211T1200Z-141212T1200Z/
/O.NEW.KREV.HW.W.0004.141211T0600Z-141212T1200Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA...
SUSANVILLE...SPARKS...GARDNERVILLE...VIRGINIA CITY...EMPIRE...
GERLACH
1226 PM PST TUE DEC 9 2014

...HIGH WIND WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 4 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO 4 AM PST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL INCREASE LATE WEDNESDAY NIGHT WITH PEAK WINDS THURSDAY
  AFTERNOON AND EVENING.

* WINDS: SOUTH 35 TO 55 MPH WITH GUSTS 65 TO 75 MPH. HIGH WINDS
  WILL AFFECT ALL AREAS NOT JUST WIND PRONE LOCATIONS. WIND PRONE
  LOCATIONS COULD SEE WIND GUSTS AROUND 90 MPH. 

* IMPACTS: STRONG WINDS MAY COMBINE WITH SNOW TO CREATE LOCALIZED
  BLIZZARD CONDITIONS IN HIGH ELEVATIONS OF LASSEN AND PLUMAS
  COUNTIES. TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES AND
  SIGNIFICANT TURBULENCE FOR AIR TRAVEL. OUTDOOR HOLIDAY
  DECORATIONS MAY BE DAMAGED OR LOST FROM THE STRONG WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS
OF THIS MAGNITUDE. TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

&&

$$

CAZ072-073-NVZ002-101300-
/O.UPG.KREV.HW.A.0005.141211T1200Z-141212T0000Z/
/O.NEW.KREV.HW.W.0004.141211T0600Z-141212T0000Z/
GREATER LAKE TAHOE AREA-MONO-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
BRIDGEPORT...MAMMOTH LAKES...INCLINE VILLAGE
1226 PM PST TUE DEC 9 2014

...HIGH WIND WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 4 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO 4 PM PST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL INCREASE LATE WEDNESDAY NIGHT WITH PEAK WINDS THURSDAY
  AFTERNOON AND EVENING.

* WINDS: SOUTH 30 TO 50 MPH WITH GUSTS 60 TO 70 MPH. RIDGE 
  WINDS WILL EXCEED 100 MPH AT TIMES. HIGH WINDS WILL AFFECT 
  ALL AREAS NOT JUST WIND PRONE LOCATIONS.

* IMPACTS: TRAVEL MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES 
  AND SIGNIFICANT TURBULENCE FOR AIR TRAVEL. OUTDOOR HOLIDAY 
  DECORATIONS MAY BE DAMAGED OR LOST FROM THE STRONG WINDS. 
  HIGH WINDS MAY COMBINE WITH SNOW LATE THURSDAY AFTERNOON AND 
  EVENING FOR LOCALIZED BLIZZARD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS
OF THIS MAGNITUDE.  TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.  

&&

$$

NVZ001-004-101300-
/O.CON.KREV.HW.A.0005.141211T1200Z-141212T1200Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS
1226 PM PST TUE DEC 9 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT. 

* TIMING: WINDS WILL INCREASE LATE WEDNESDAY NIGHT WITH PEAK 
  WINDS LIKELY THURSDAY AFTERNOON AND EVENING. 

* WINDS: SOUTH 30 TO 50 MPH WITH GUSTS 60 TO 70 MPH. HIGH WINDS 
  WILL AFFECT ALL AREAS NOT JUST WIND PRONE LOCATIONS.

* IMPACTS: STRONG WINDS MAY CREATE AREAS OF BLOWING DUST. TRAVEL
  MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES AND SIGNIFICANT
  TURBULENCE FOR AIR TRAVEL. OUTDOOR HOLIDAY DECORATIONS MAY BE
  DAMAGED OR LOST FROM THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.

$$


HTTP://WEATHER.GOV/RENO
064 
WWUS75 KREV 101201
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
401 AM PST WED DEC 10 2014

...HIGH WINDS AND SIGNIFICANT SNOW WILL IMPACT NORTHEAST
CALIFORNIA AND WESTERN NEVADA ON LATE TONIGHT AND THURSDAY...

.A WINTER STORM MOVING INTO THE SIERRA AND WESTERN NEVADA LATE
TONIGHT INTO THURSDAY WILL BRING HIGH WINDS ALONG WITH RAIN AND
SNOW TO NORTHEASTERN CALIFORNIA AND WESTERN NEVADA.

CAZ072-NVZ002-102300-
/O.EXT.KREV.HW.W.0004.141211T0600Z-141211T2100Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
401 AM PST WED DEC 10 2014

...HIGH WIND WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO
1 PM PST THURSDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO
1 PM PST THURSDAY. 

* TIMING: WINDS WILL INCREASE LATE TONIGHT WITH PEAK WINDS
  THURSDAY AFTERNOON AND EVENING.

* WINDS: SOUTH 30 TO 50 MPH WITH GUSTS 65 TO 80 MPH. RIDGE WINDS
  WILL EXCEED 100 MPH AT TIMES. HIGH WINDS WILL AFFECT ALL AREAS
  NOT JUST WIND PRONE LOCATIONS.

* IMPACTS: TRAVEL MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES 
  AND SIGNIFICANT TURBULENCE FOR AIR TRAVEL. OUTDOOR HOLIDAY 
  DECORATIONS MAY BE DAMAGED OR LOST FROM THE STRONG WINDS. 
  HIGH WINDS MAY COMBINE WITH SNOW LATE THURSDAY AFTERNOON AND 
  EVENING FOR LOCALIZED BLIZZARD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS
OF THIS MAGNITUDE.  TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

&&

$$

CAZ070-071-NVZ003-005-102300-
/O.CON.KREV.HW.W.0004.141211T0600Z-141212T1200Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA...
SUSANVILLE...SPARKS...GARDNERVILLE...VIRGINIA CITY...EMPIRE...
GERLACH
401 AM PST WED DEC 10 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 AM PST FRIDAY. 

* TIMING: WINDS WILL INCREASE LATE TONIGHT WITH PEAK WINDS
  THURSDAY AFTERNOON AND EVENING.

* WINDS: SOUTH 30 TO 50 MPH WITH GUSTS 65 TO 75 MPH. HIGH WINDS
  WILL AFFECT ALL AREAS NOT JUST WIND PRONE LOCATIONS. WIND PRONE
  LOCATIONS COULD SEE WIND GUSTS AROUND 90 MPH.

* IMPACTS: STRONG WINDS MAY COMBINE WITH SNOW TO CREATE 
  LOCALIZED BLIZZARD CONDITIONS IN HIGH ELEVATIONS OF LASSEN 
  AND PLUMAS COUNTIES. TRAVEL WILL BE HAZARDOUS FOR HIGH 
  PROFILE VEHICLES AND SIGNIFICANT TURBULENCE FOR AIR TRAVEL. 
  OUTDOOR HOLIDAY DECORATIONS MAY BE DAMAGED OR LOST FROM THE 
  STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS
OF THIS MAGNITUDE. TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

&&

$$

CAZ073-102300-
/O.CON.KREV.HW.W.0004.141211T0600Z-141212T0000Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
401 AM PST WED DEC 10 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST THURSDAY. 

* TIMING: WINDS WILL INCREASE LATE TONIGHT WITH PEAK WINDS
  THURSDAY AFTERNOON AND EVENING.

* WINDS: SOUTH 30 TO 50 MPH WITH GUSTS 60 TO 75 MPH. RIDGE WINDS
  WILL EXCEED 100 MPH AT TIMES. HIGH WINDS WILL AFFECT ALL AREAS
  NOT JUST WIND PRONE LOCATIONS.

* IMPACTS: TRAVEL MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES 
  AND SIGNIFICANT TURBULENCE FOR AIR TRAVEL. OUTDOOR HOLIDAY 
  DECORATIONS MAY BE DAMAGED OR LOST FROM THE STRONG WINDS. 
  HIGH WINDS MAY COMBINE WITH SNOW LATE THURSDAY AFTERNOON AND 
  EVENING FOR LOCALIZED BLIZZARD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS
OF THIS MAGNITUDE.  TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

&&

$$

NVZ001-004-102300-
/O.UPG.KREV.HW.A.0005.141211T1200Z-141212T1200Z/
/O.NEW.KREV.WI.Y.0015.141211T1200Z-141212T1200Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS
401 AM PST WED DEC 10 2014

...WIND ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY. THIS
REPLACES THE HIGH WIND WATCH.

* TIMING: WINDS WILL INCREASE LATE TONIGHT WITH PEAK WINDS LIKELY
  THURSDAY AFTERNOON AND EVENING.

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. HIGH WINDS
  WILL AFFECT ALL AREAS NOT JUST WIND PRONE LOCATIONS. WIND PRONE
  AREAS COULD SEE GUSTS UP TO 65 MPH.

* IMPACTS: STRONG WINDS MAY CREATE AREAS OF BLOWING DUST. TRAVEL
  MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES. OUTDOOR HOLIDAY
  DECORATIONS MAY BE DAMAGED OR LOST FROM THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Dec 8, 10:54 AM PST, 3 hours 53 minutes earlier.

Area forecast discussion, Dec 8, 10:54 AM PST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
1054 AM PST MON DEC 8 2014

.UPDATE...
QUICK UPDATE TO EXTEND SHOWERS FURTHER EAST ACROSS NORTHERN WASHOE
COUNTY THIS AFTERNOON. MODELS AND LATEST OBSERVATIONAL DATA SHOW A
FEW MORE SHOWERS SPILLING OVER INTO NORTHEAST CALIFORNIA AND
NORTHWEST NEVADA. ADJUSTED TO GO ISOLATED SHOWERS EVERYWHERE NORTH
OF A PORTOLA TO GERLACH LINE. OTHERWISE, NO CHANGES EXPECTED WITH
EXTENSIVE CLOUD COVER NROTH OF HIGHWAY 50 THIS AFTERNOON. WALLMANN

&&

.PREVIOUS DISCUSSION... /ISSUED 250 AM PST MON DEC 8 2014/

SYNOPSIS...

DRY AND MILD CONDITIONS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON
AHEAD OF A STRONG WINTER STORM WHICH MAY BEGIN TO IMPACT THE
NORTHERN SIERRA AS EARLY AS WEDNESDAY NIGHT. HEAVY SIERRA SNOWFALL
AND VALLEY RAIN IS EXPECTED BY THURSDAY MORNING WITH SIGNIFICANT
TRAVEL IMPACTS LIKELY ACROSS THE SIERRA THURSDAY INTO THE START OF
THE WEEKEND.

SHORT TERM...
MILD AND DRY CONDITIONS WILL CONTINUE THROUGH THE NEXT FEW DAYS
AHEAD OF A STRONG WINTER STORM WHICH MAY BEGIN TO IMPACT THE
NORTHERN SIERRA AS EARLY AS WEDNESDAY NIGHT. AHEAD OF THE STORM HIGH
TEMPERATURES WILL REMAIN MILD WITH HIGHS ABOUT 10 DEGREES ABOVE
SEASONAL AVERAGES. MID AND UPPER 50S EXPECTED ACROSS WESTERN NEVADA
AND LOW TO MID 50S FOR THE SIERRA. PERIODS OF MID AND HIGH LEVEL
CLOUDINESS WILL PERSIST AS A LARGE AREA OF LOW PRESSURE ACROSS THE
GULF OF ALASKA SENDS A WEAK DISTURBANCE ACROSS NORTHERN CALIFORNIA
THIS AFTERNOON. LOW CHANCES FOR LIGHT PRECIPITATION IS POSSIBLE MAINLY
ACROSS NORTHWEST LASSEN COUNTY TODAY THROUGH TUESDAY BUT ONLY A FEW
HUNDREDTHS OF AN INCH OF PRECIPITATION IS EXPECTED.

BY WEDNESDAY, A LARGE AREA OF LOW PRESSURE SHIFTS TOWARDS THE WEST
COAST WITH A 170KT JET NOSING ACROSS CENTRAL CALIFORNIA. WINDS
WILL BE ON THE INCREASE WEDNESDAY AFTERNOON WITH VERY STRONG WINDS
DEVELOPING ACROSS SIERRA RIDGES AS THE JET CROSSES THE SIERRA.
NUMERICAL GUIDANCE DEPICTING 700MB WINDS (~10,000 FT) AS HIGH AS
70 KNOTS (99TH PERCENTILE) BY LATE WEDNESDAY NIGHT WITH STRONG
WINDS POSSIBLE INTO THURSDAY MORNING. FUENTES

LONG TERM...THURSDAY THROUGH SUNDAY...
PRIMARY CHANGE IN THE MEDIUM RANGE FORECAST MODELS THIS CYCLE SHOWED
ECMWF COMING MORE IN LINE WITH GFS TIMING OF THE ONSET OF
PRECIPITATION WITH THE STORM MOVING INTO NRN CA AND NE NV LATE
WEDNESDAY AND CONTINUING THROUGH THURSDAY. EVEN THOUGH THE ECMWF IS
NOW FASTER BRINGING THE INITIAL WAVE OF PRECIPITATION INTO THE
REGION...IT IS MUCH SLOWER IN EXITING THE PRECIPITATION. WHILE THE
GFS DRIVES THE BULK OF THE PCPN OUT BY EARLY FRIDAY...THE ECMWF
HANGS ON TO THE PCPN THROUGH FRIDAY. IT ALSO HAS THE HEAVIEST PCPN
OVER THE FAR NW CWA WHILE THE GFS SHIFTS IT MORE TO THE TAHOE BASIN.
THE GEM IS MORE LIKE THE ECMWF...BUT IS SLOWER WITH THE ONSET OF
PCPN.

SNOW LEVELS ARE STILL AN ISSUE WITH THIS STORM. INITIALLY THE GFS
APPEARS LOWER WITH THE SNOW LEVELS WHILE THE ECMWF IS HIGHER. THE
DIFFERENCES IN THE SNOW LEVELS COULD CAUSE SIGNIFICANT FLUCTUATIONS
IN THE AMOUNT OF SNOW RECEIVED AT VARIOUS ELEVATIONS. AS CURRENTLY
CONSTITUTED...THE FORECAST SHOWS THE POTENTIAL FOR A FEW FEET OF
SNOW ABOVE 7000 FEET IN THE TAHOE BASIN BUT VERY LITTLE NEAR LAKE
LEVEL. NORTH INTO PLUMAS AND LASSEN COUNTIES THE SNOW LEVELS WOULD
BE LOWER WITH UP TO A FOOT ABOVE 6500 FEET. TO THE SOUTH IN MONO
COUNTY THE CREST MAY PICK UP A FOOT OR MORE...BUT JUST EAST OF THE
CREST AMOUNTS COULD BE MUCH LOWER. TAKEN ALTOGETHER...THE
DIFFERENCES IN LOCATION OF THE HEAVIEST PCPN AND SNOW LEVEL
VARIATIONS GIVE US PAUSE IN ISSUING A WATCH JUST YET. IT IS HIGHLY
LIKELY THAT HIGH ELEVATIONS WILL RECEIVE SIGNIFICANT SNOW...BUT WE
WANT TO SEE THE MODELS COME TOGETHER A BIT MORE.

WINDS COULD ALSO BE AN ISSUE THURSDAY MORNING. THIS SET UP DOES NOT
APPEAR TO BE THE BEST FOR DOWN SLOPE WINDS...BUT THE SOUTHERLY
GRADIENT COULD BE STRONG ENOUGH TO CAUSE SUSTAINED WINDS BETTER
THAN 25 MPH WITH GUSTS IN THE 35-40 MPH RANGE EARLY THURSDAY BEFORE
RAIN SPILLS OVER INTO WESTERN NEVADA.

AS THE UPPER LOW MOVES OVER THE REGION FRIDAY WE TRANSITION TO
SHOWERS. A SHORT WAVE RIDGE STARTS TO DEVELOP LATE SATURDAY INTO
SUNDAY WITH SOME WARMING IN THE HIGHER ELEVATIONS.

MODELS ARE STILL HINTING AT ANOTHER STORM SYSTEM EARLY NEXT
WEEK...BUT THERE ARE CONSIDERABLE TIMING AND LOCATION DIFFERENCES
WITH THIS SYSTEM. 20

AVIATION...
MID AND HIGH LEVEL CLOUDS BEGIN TO MOVE ACROSS THE REGION TODAY. A
FEW SHOWERS ARE POSSIBLE OVER THE FAR NORTHERN FORECAST AREA NORTH
OF TAHOE. THESE COULD BRIEFLY DROP CIGS TO 3000 FEET OR LESS.
OTHERWISE...MAINLY VFR CONDITIONS ARE EXPECTED THROUGH TUESDAY.

WITH INCREASING CLOUDS THE POTENTIAL FOR FOG IN THE MARTIS AND SIERRA
VALLEYS IS LESSENING THIS MORNING...BUT COULD STILL BRIEFLY OCCUR
AND LOWER VSBYS TO LESS THAN 1 MILE.

THE BETTER POTENTIAL FOR FOG THIS MORNING WILL BE IN THE SOUTHERN
VALLEYS OF MONO COUNTY FROM MONO LAKE SOUTH TO CROWLEY LAKE. ANY FOG
SHOULD BURN OFF BY 9 AM...BUT COULD RESULT IN VSBYS LESS THAN 1/2
MILE. 20

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 2:43 PM PSTWinter Storm WatchREVAlpine, El Dorado, Mono, Nevada, Placer37 hr

Nearby

High Wind Watches in California, 2014High Wind Watches in Nevada, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.